Withdrawing a bit futher…

So there will be fewer updates to the blog, most likely. Subject to change on a moment’s notice, but there have been significant changes to my personal regimen that weight this outcome more heavily from the standpoint of probability.

Probably the simplest being that I’m just very tired these days. I’m sure I’ve mentioned it, elsewhere, but I began participating in my hospital’s home hospice program following my most recent discharge; this led to a change in medication, not only in terms of self-directed protocols for antibiotics and steroids, but the addition of others for pain management and sleep.

In short, anti-anxiety meds and heavy opioids. This, in turn, both leave me even more fuzzy and disoriented as well as encouraging me to spend more time resting. I can’t say this is a bad thing at all; I’m still experiencing issues with respect to adjusting to the change in seasons (it turns out that there is some relationship between humidity level, barometric pressure and temperature and respiratory illness — things I’d suspected but never heard broached directly until recently), so the additional rest compensates for problems I’ve been experiencing in the early morning hours when the worst of my symptoms seem liable to flare up.

So if you don’t hear from me? Please, don’t take it any too personally. I’m just too tired, too high and too preoccupied with keeping the basics together anymore. I still love you, but my reserves are running pretty low these days, and I need to stay focused on carrying for myself properly.

  • Trackback are closed
  • Comments (8)
    • Jane Wheeler
    • May 9th, 2011

    (((((Max)))))) hope you get over this stage soon

    • Max Bell
    • May 9th, 2011

    (((((PJ)))))

    You know this isn’t a stage, though, right? They don’t enroll you in hospice because you’re going to improve, it’s to keep things manageable for you as long as possible. I’m not at the end of my rope, of course; just that some mornings, I catch glimpses of it from my porch.

    • nusz
    • May 9th, 2011

    damn, you were up before me today…

    • Max Bell
    • May 9th, 2011

    *Shrugs* I went to bed very early, yesterday…

    • Uriel
    • May 9th, 2011

    Well whilst you ARE still writing I will keep reading.

    You, and the other CTP’s brought me back from the brink. I’d had some pretty piss poor counselling which had made me even more determined to end it all way back then. Honestly, you all filled my mind, when I needed it, with welcome distractions. Plus, you Max have taught me so much, reminded me to keep my mind, and heart, open, and that’s a living legacy right there. Cheers fella.

      • Max Bell
      • May 10th, 2011

      “Never attribute to intelligence anything more easily explained as a drug reaction.”

      I was just sitting here, drooling on my shirt, strung out on dilaudid and atavan and thinking “I haven’t posted anything in a week”.

      But then there have been some bad mornings, and I realized when Janusz (the buddy who just visited) came out that I was starting to become progressively more anti-social. There are certainly days when I wonder why I’m still here.

      I had to admit, though — I was caught off-guard when you said you were depressed, because you never struck me that way at all, much less feeling isolated. You have a great deal of personal style, you’re intelligent and informed — you should be terribly popular, if anything. Problem being that if you’re limited to your immediate community, then it comes down to how much you’re like any of the other people living there — and anymore, there’s no need in this. You just get online, find a community, and keep meeting people until you’ve singled out the ones you have anything in common with.

      To overstate the obvious.

      But the smaller the group of people you have to draw from, the less likely you are to have anything in common with them, or even find anyone tolerable for that matter.

    • Laroquod
    • May 13th, 2011

    ((Max)) You might be able to adjust some yet, both to the season and the new medication (adjustment tends to happen with opioids), and maybe won’t stay quite so tired/disoriented as currently.

      • Max Bell
      • May 13th, 2011

      Thanks, man. I’ll feel a lot better when I have this trip north over with — going to visit my dad and step-mom, about 15 minutes from the Canadian border. For whatever reason, that area has always just been much harsher on my allergies and the like — the same with this season.

      In hindsight, though, I also realize that I was looking for some improvement following the change of seasons, and on reflection, I suspect that whatever impact it has had has been completely sublimated by everything else that’s going on.

      Haven’t really been talking to anyone much on Twitter or anywhere else, though, and that’s what this really comes down to — I’m just explaining that I’m not being antisocial so much as lack anything to say.

      (Which explains my 20 bazillion word essay on even-I-don’t-remember-what-it-was further up the page.)

Comments are closed.
%d bloggers like this: